Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 1, NWS Fort Worth, TX

January 2, 2016Delta County, Hopkins County, Texas

NWS Fort Worth, TX issued this river flood warning at Jan 2, 2016, 7:11 PM CST for Delta County, Hopkins County, Texas. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Jan 2, 2016, 7:11 PM CST (01:11 UTC)
Expired
Jan 8, 2016, 3:00 AM CST
In force
5 days
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Delta County, TX, Hopkins County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 184 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Sulphur River near Cooper (COPT2). The gauge peaked at 17.42 ft at Jan 3, 2016, 7:00 AM CST.

actionminormoderate1416182001/0301/0401/0501/0601/0701/0801/09
Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07342500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

760 
WGUS84 KFWD 030111
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CST SAT JAN 2 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC119-223-031311-
/O.NEW.KFWD.FL.W.0001.160103T0111Z-160108T0900Z/
/COPT2.1.ER.160102T2336Z.160103T1200Z.160107T2100Z.NO/
711 PM CST SAT JAN 2 2016

* At 0615 PM Saturday the stage was 16.20 feet.
* Flood stage is  16 feet.
* Forecast...The river will continue rising to a crest near  18 feet 
  by Sunday morning. The river should fall below flood stage Thursday
  afternoon.

&&
 
LAT...LON 3329 9557 3330 9548 3341 9549 3341 9556
      3337 9567

$$
4 follow-up statements
486 
WGUS84 KFWD 031417
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
817 AM CST SUN JAN 3 2016

...The Flood Warning continues for the following areas in Texas...
 
  South Sulphur River Near Cooper Affecting Delta and Hopkins Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC119-223-040217-
/O.EXT.KFWD.FL.W.0001.000000T0000Z-160105T0000Z/
/COPT2.1.ER.160102T2336Z.160103T1245Z.160104T1200Z.NO/
817 AM CST SUN JAN 3 2016

The Flood Warning continues for
  The South Sulphur River Near Cooper.
* At 0715 AM Sunday the stage was 17.50 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is at crest. The river should fall below 
  flood stage by Monday morning.

&&
 
LAT...LON 3329 9557 3330 9548 3341 9549 3341 9556
      3337 9567

$$
710 
WGUS84 KFWD 040241
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
841 PM CST SUN JAN 3 2016

...The Flood Warning continues for the following areas in Texas...
 
  South Sulphur River Near Cooper Affecting Delta and Hopkins Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC119-223-041441-
/O.EXT.KFWD.FL.W.0001.000000T0000Z-160105T0600Z/
/COPT2.1.ER.160102T2336Z.160103T1415Z.160104T1800Z.NO/
841 PM CST SUN JAN 3 2016

The Flood Warning continues for
  The South Sulphur River Near Cooper.
* At 0815 PM Sunday the stage was 17.01 feet.
* Flood stage is  16 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by Monday afternoon.

&&
 
LAT...LON 3329 9557 3330 9548 3341 9549 3341 9556
      3337 9567

$$
776 
WGUS84 KFWD 041423
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
823 AM CST MON JAN 4 2016

...The Flood Warning continues for the following areas in Texas...

  South Sulphur River Near Cooper Affecting Delta and Hopkins 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC119-223-050223-
/O.CON.KFWD.FL.W.0001.000000T0000Z-160105T0600Z/
/COPT2.1.ER.160102T2336Z.160103T1415Z.160104T1800Z.NO/
823 AM CST MON JAN 4 2016

The Flood Warning continues for
  The South Sulphur River Near Cooper.
* At 0815 AM Monday the stage was 16.25 feet.
* Flood stage is 16 feet.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by Monday afternoon.
* At 16 feet, Minor out of bank flooding will occur. A few rural roads
  will begin to flood. Minor flooding will occur to farm and ranch 
  land adjacent to the river.

&&
 
LAT...LON 3329 9557 3330 9548 3341 9549 3341 9556
      3337 9567

$$
092 
WGUS84 KFWD 041933
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CST MON JAN 4 2016

...The Flood Warning is cancelled for the following areas in Texas...
  South Sulphur River Near Cooper Affecting Delta and Hopkins 
  Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC119-223-042003-
/O.CAN.KFWD.FL.W.0001.000000T0000Z-160105T0600Z/
/COPT2.1.ER.160102T2336Z.160103T1415Z.160104T1807Z.NO/
133 PM CST MON JAN 4 2016

The Flood Warning is cancelled for
  The South Sulphur River Near Cooper.
* At 0115 PM Monday the stage was 15.93 feet.
* Flood stage is 16 feet.
* Fell below flood stage at 12 PM Monday.
* Forecast...The river will continue to fall to near 15 feet by 
  Tuesday morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 2, 5:38 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Jan 2, 5:38 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CST SAT JAN 2 2016

.AVIATION...
PHASED NORTHERN AND SOUTHERN STREAM SHORTWAVES WILL MOVE EAST
ACROSS THE SOUTHERN PLAINS TONIGHT. MID LEVEL CLOUDS WILL DECREASE
AFTER MIDNIGHT LOCAL AS SUBSIDENCE INCREASES...AND A WEAK COLD
FRONT WILL PUSH SOUTH THROUGH THE AREA IN THE WAKE OF THE TWO
FEATURES. THE FRONT SHOULD ARRIVE IN THE METROPLEX PRIOR TO
03/12Z...THEN KACT SHORTLY AFTER 12Z. SURFACE WINDS WILL VEER
SLIGHTLY AND INCREASE TO 10 KT OR SO BY MIDDAY SUNDAY BEHIND THE
FRONT.

PATCHY FOG WILL AFFECT AREAS TO THE NORTHWEST OF THE DALLAS-FORT
WORTH AREA OVERNIGHT. WE WILL KEEP AN EYE ON VISIBILITIES...BUT AT
THIS TIME ALL DATA INDICATES THAT FOG WILL REMAIN NORTHWEST OF TAF
SITES WHERE BETTER RADIATIONAL COOLING CONDITIONS WILL RESIDE.

30

&&

.PREV DISCUSSION... /ISSUED 319 PM CST SAT JAN 2 2016/
IT HAS REMAINED CLOUDY AND COOL ACROSS THE REGION TODAY. A
SHORTWAVE THAT WAS LOCATED WEST OF THE BIG BEND THIS AFTERNOON
WILL MOVE EAST ACROSS SOUTH TEXAS TONIGHT. THERE WILL CONTINUE TO
BE LOW RAIN CHANCES TONIGHT ACROSS THE SOUTHERN ZONES UNTIL THE
SHORTWAVE MOVES OFF THE EAST LATE TONIGHT. THUS HAVE KEPT LOW POPS
FOR TONIGHT GENERALLY ALONG AND SOUTH OF A GOLDTHWAITE TO WACO TO
PALESTINE LINE.

WITH THE SOUTH TEXAS SHORTWAVE MOVING OFF TO THE EAST AND A
SHORTWAVE THAT IS CURRENTLY OVER WESTERN KANSAS MOVING
SOUTHEAST...THE ABUNDANT MID LEVEL CLOUDS WILL START TO SHIFT
SOUTHEASTWARD TONIGHT. THUS HAS INDICATED CLEARING SKIES ALONG AND
NORTH OF THE I-20 CORRIDOR OVERNIGHT. WITH CLEARING SKIES AND
LIGHT WINDS...SOME PATCHY FOG MAY DEVELOP AFTER MIDNIGHT ACROSS
THE NORTHWESTERN COUNTIES AND THIS HAS BEEN INCLUDED IN THE
FORECAST. OVERNIGHT LOWS WILL RANGE FROM THE UPPER 20S IN THE
NORTHWEST TO THE MID AND UPPER 30S ACROSS THE SOUTHEAST.

DRY WEATHER IS EXPECTED SUNDAY THROUGH MONDAY NIGHT AS UPPER
LEVEL RIDGING TRANSITS THE REGION. MOSTLY SUNNY SKIES WILL RETURN
TO THE REGION SUNDAY WHICH WILL HELP TEMPERATURES TO WARM INTO THE
MORE SEASONAL 50S AREA WIDE. WE WILL HAVE CLEAR SKIES AND COLD
TEMPERATURES SUNDAY NIGHT WITH LOWS RANGING FROM THE MID 20S
NORTHWEST TO THE LOWER 30S SOUTHEAST. HIGHS MONDAY WILL BE A
LITTLE COOLER WITH MID 40S ALONG THE RED RIVER TO LOWER 50S
SOUTHEAST. ANOTHER COLD NIGHT IS EXPECTED MONDAY NIGHT WITH LOWS
IN THE UPPER 20S TO MID 30S.

ANOTHER SHORTWAVE WILL MOVE INTO THE SOUTHWESTERN U.S. SUNDAY
NIGHT AND APPROACH TEXAS TUESDAY. THIS SYSTEM WILL BRING A RETURN
OF RAIN CHANCES TO THE SOUTHWESTERN HALF OF NORTH TEXAS TUESDAY
AND TO THE WHOLE REGION TUESDAY NIGHT. ANOTHER SHORTWAVE WILL COME
IN RIGHT BEHIND THE FIRST SHORTWAVE. THUS WE WILL SEE RAIN CHANCES
CONTINUING WEDNESDAY AND WEDNESDAY NIGHT. THE RAIN SHOULD END FROM
SOUTHWEST TO NORTHEAST THURSDAY AFTERNOON THROUGH THURSDAY NIGHT
AS THE SECOND SHORTWAVE MOVES TO THE EAST. RAINFALL TOTALS FOR THE
MIDWEEK SYSTEM SHOULD AVERAGE LESS THAN 1/2 INCH WEST OF THE I-35
CORRIDOR AND 1/2 TO 1 INCH ALONG AND EAST OF THE I-35 CORRIDOR.

AT LEAST SOME LOW RAIN CHANCES WILL RETURN TO NORTH AND CENTRAL
TEXAS NEXT WEEKEND AS ANOTHER UPPER LEVEL SYSTEM APPROACHES THE
REGION. THE 12Z ECMWF SOLUTION LOOKS A LITTLE WETTER THAN THE 12Z
GFS RUN BUT THIS FAR OUT...WILL JUST INCLUDE 20 PERCENT POPS.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  35  55  31  49  30 /   5   0   0   0   0
WACO, TX              36  56  28  50  30 /  20   0   0   0   0
PARIS, TX             31  53  29  49  27 /   0   0   0   0   0
DENTON, TX            31  53  27  47  28 /   0   0   0   0   0
MCKINNEY, TX          32  53  28  47  29 /   5   0   0   0   0
DALLAS, TX            36  55  32  48  31 /   5   0   0   0   0
TERRELL, TX           34  54  30  49  29 /   5   0   0   0   0
CORSICANA, TX         37  55  31  50  32 /  10   0   0   0   0
TEMPLE, TX            35  56  29  51  31 /  30   5   0   0   0
MINERAL WELLS, TX     31  54  26  49  29 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 2, 2:42 PM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
242 PM CST SAT JAN 2 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
242 PM CST SAT JAN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MODERATE TO MAJOR FLOODING ALONG THE TRINITY RIVER SOUTH OF
ROSSER WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MODERATE TO MAJOR FLOODING ALONG THE TRINITY RIVER SOUTH OF
ROSSER WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOX

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.